MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION 5L EFFLUENT BAG; SYSTEM, HEMODIALYSIS, REMOTE ACCESSORIES

BAXTER HEALTHCARE CORPORATION 5L EFFLUENT BAG; SYSTEM, HEMODIALYSIS, REMOTE ACCESSORIES
Catalog Number 114423
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 06/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was received through medwatch: (b)(4).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a 5 l effluent bag was observed to be leaking during continuous renal replacement therapy (crrt).Therapy was being performed with a prismaflex machine via extracorporeal membrane oxygenation (ecmo), connected with a prismaflex set.It was reported that upon changing the effluent bag, the right atrial pressure started to decrease to negative numbers, the ecmo circuit was cutting out and the venous negative pressure from ecmo became too negative and the patient flow from ecmo decreased.The patient became hypotensive and was treated with a bolus of 60 ml of normal saline.The effluent bag was observed to be leaking in spite of the outlet valve being completely closed.A new bag was used to continue with therapy.No additional information is available.
 
Additional Manufacturer Narrative
H10: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
5L EFFLUENT BAG
Common Device Name
SYSTEM, HEMODIALYSIS, REMOTE ACCESSORIES
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
ECM - THE METRIX COMPANY - SP015606
4400 chavenelle road
dubuque IA 52002
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key15162667
Report Number1416980-2022-04039
Device Sequence Number17618820
Product Code MON
UDI-Device Identifier07332414112264
UDI-Public(01)07332414112264
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Catalogue Number114423
Device Lot Number3570-A7344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISMAFLEX MACHINE; PRISMAFLEX SET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO
Patient SexMale